MAUDE Adverse Event Report: SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI

SOLTA MEDICAL, INC. THERMAGE FLX (TG-3A) AND ACCESSORIES; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Model Number TT0.25F6-225
Medical Device Problem Code Wireless Communication Problem (3283)
Health Effect - Clinical Codes Burn(s) (1757); Erythema (1840); Hyperpigmentation (4837)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the evaluation of the data, the hp and system performed as expected.The tip has been returned but has not yet been evaluated.The investigation is under way.
 
Event or Problem Description
It was reported that a patient experienced burns on the lower eyelid after a thermage flx eye treatment.An eye shield was used treatment during the treatment.The doctor reported having trouble with the treatment and could not progress after 23 reps due to receipt of a radiofrequency power error/tuning failure.The highest energy level used was 2.0.No additional treatments were being performed at the same time as the thermage flx treatment.Solta medical cryogen and coupling fluid (1ml) were used for the treatment.This was the initial use of the treatment tip, which was inspected prior to treatment but not throughout the treatment.No secondary intervention was necessary as a result of the burn.Two available pictures were reviewed by the solta medical reviewer.The sequence of pictures and timing are unclear; therefore, the healing process cannot be determined.One picture shows minor crusts under eyelid with erythema on the cheek, and the second picture shows a hyperpigmented line under the eyelid and minor erythema on the cheek.Though requested, no additional information has been received.The patient¿s current status is unknown and it is unknown if there will be permanent damage or scarring.
 
Additional Manufacturer Narrative
Evaluation of the treatment tip has been completed.The tip passed leak and thermistor testing but was not able to have functional testing completed due to the tip being expired.The tip failed visual inspection due to a sharp corner from glue.No dielectric breakdown was observed.Evaluation of treatment tip found no issues related to this event.The radiofrequency energy was able to distribute evenly across the tip membrane.Evaluation of the data found that the following errors occurred during treatment: quantity - error id - description - percent of reps.(b)(4).When the system detects a condition that interrupts treatment, a system error code is displayed.These system error codes provide an error code number and instructions for how to respond to the error.In the event of a system error, customers need to intervene to proceed.Based on the evaluation of the data, the handpiece and system performed as expected.Data log confirmed provider¿s report of ed4c2 (gen tuning failure) error.This error presents no risk to patient.A review of the manufacturing records showed all requirements were met.Final test verification specifications are acceptable.No nonconformities or anomalies found related to this event when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review are considered acceptable, with the product performing within anticipated rates.According to the thermage flx system user manual, burns are known possible adverse patient reactions to thermage flx treatment.The procedure produces heating in the upper layers of the skin and may cause burns and subsequent blister and scab formation.There is a small chance of scar formation.Based on the available information, burns are known possible adverse patient reactions to thermage flx treatment.No corrective action is necessary at this time.
 
Additional Manufacturer Narrative
The conclusions of our previous submission remain unchanged.
 
Event or Problem Description
Additional information indicates that the patient's condition has improved and that further details are available.The event remains assessed as a serious injury per the solta medical reviewer.

Brand Name
THERMAGE FLX (TG-3A) AND ACCESSORIES
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORI
Manufacturer (Section D)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC.
11720 north creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 north creek pkwy n
suite 100
bothell, WA 98011
4254202135
MDR Report Key19660793
Report Number3011423170-2024-00182
Device Sequence Number17753912
Product Code GEI
UDI-Device Identifier00816995021346
UDI-Public00816995021346
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K170758
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTT0.25F6-225
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/02/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Supplement Date Received by Manufacturer07/17/2024
09/07/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date08/15/2024
09/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown